Doctors Lounge - Infections Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Sexually Transmitted Diseases
Question: Perianal Warts
|Tryfon - Tue Apr 28, 2009 4:16 pm||
Hi am a 24 year old guy from cyprus and i have been diagnozed with perianal warts.My first question is since am not gay how could i possibly catch this disease? My doctor(general surgeon) put me to laser surgery because i negleted to go and the warts where too many. After the surgery they started to reappear on the second week. My doctor told me on my weekly visit that i should come whenever i see even one wart popping up and he will burn it and eventually when 6 weeks have passed and no warts appear i wiil be cured. And almost every day i go and he burns me. Its been more than 2months after my surgery and i see no improvement in the matter. My question is : Is this treament correct? secondly since my operation i am having difficulties into going to the toilet on time and sometimes(part me for the expression) i crapp my pants and i don't even realize it. I feel something is wrong with this treatment and my body. I am planning to ask a second opinion by tomorrow by i don't know where to go since there isnt a proctologist in the country ; so what doctor should i go to?
|Debbie Miller, RN - Tue May 05, 2009 7:05 pm||
These warts are usually caused by the HPV virus and are spread through sexual contact; not merely homosexual. In fact in most cases it is spread heterosexually and the warts can appear on any part of the genital area.
It is possible if the burning has been done all around the anal sphincter that the muscle can be affected that controls the bowel movements as well as allowing stretching for the stool to pass.
In most patients, the warts will disappear on their own within about a year so you do not have to have them removed if you don't want to. There are also self-applied medications that are effective in the treatment (Aldara or imiquimod). Any doctor could prescribe this, though I understand it may be costly. It is as effective as surgical removal.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.